MAUDE Adverse Event Report: SYNTHES GMBH 4.0 TI CERV SLF RTN SCR SLF-TPNG/VA 16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

SYNTHES GMBH 4.0 TI CERV SLF RTN SCR SLF-TPNG/VA 16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 04.613.616
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, that during placement of the vectra plate and screws, surgeon found that he could not advance a 4.0 ti cerv slf rtn scr slf-tpng/va 16mm screw beyond the locking mechanism on the plate.Fluoroscopy was used, everything looked acceptable for screw placement and angulation.He removed the screw, and attempted to place a shorter rescue screw 4.5 ti cerv slf rtn scr slf-tpng/va 14mm in its place.That screw would also not pass the locking mechanism.He removed the rescue screw and inspected the plate visually, and saw differences between that screw hole and the others.He elected to remove the entire construct and start new.This led to more 4.0 ti cerv slf rtn scr slf-tpng/va 16mm implants being wasted and are part of this complaint.The surgery was easily completed with a minimal amount of extra time (under 5 minutes).No fragments were generated.There was no patient outcome this report is for one (1) 4.0 ti cerv slf rtn scr slf-tpng/va 16mm this is report 2 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the 4.0 ti cerv slf rtn scr slf-tpng/va 16mm, only was observed normal wear which could have been a result of implantation.A dimensional inspection for the ti vectra(tm) plate 1 level/16mm was not performed as it is not applicable to the complaint condition.A functional test was performed to asses the the interaction of the screw and plate, the devices were able to lock and unlock correctly.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the ti vectra(tm) plate 1 level/16mm would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 TI CERV SLF RTN SCR SLF-TPNG/VA 16MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17821440
Report Number8030965-2023-12166
Device Sequence Number16754236
Product Code KWQ
UDI-Device Identifier10705034737812
UDI-Public(01)10705034737812
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.613.616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/04/2023
10/30/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/24/2023
11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5 TI CERV SLF RTN SCR SLF-TPNG/VA 14MM; TI VECTRA(TM) PLATE 1 LEVEL/16MM
Patient Age76 YR
Patient SexFemale